Jump to content

karelhamous: trouble sleeping, mirtazapine and other drugs


karelhamouz

Recommended Posts

karelhamouz

Hello, I am in a partially similar situation like Haven once was. I started having sleeping problems in march, at the end of this months I just slept one hour a day. I was prescribed tradozone and alprazolam, after which I only had a very shallow sleep,  I did not even felt I had slept, just time had passed fast. After that I was given escitalopram, which made me not to sleep 5 days. Tradozone and escitalopram made me extremly anxious. I stopped using them and took nothing, but unfortunatelly only for two days. Now I am on Mirtazapine 15 mg, taking it for 12 days, before 7,5 mg for 13 days. This makes me sleep about 4,5 - 6 hours. What would you recommend? I had probably tried too much in a short time, a big mistake was taking the first pill of tradozone, but the doctor did not warn me what the risks are and I could imagine it could only me my situation worse. Should I stabilise on Mirtazapine and slowly taper down for a year? How long would the stabilization last? I dont sleep much even with this drug, what if it stops working in two month like it did to Haven the first time he was taking it? 

Link to post
  • Moderator
getofflex
Posted (edited)

 

Hello, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  I'm sorry to hear that you started having the insomnia, and then all the problems with the drugs and coming off of them.   It sounds as if you had an adverse reaction to the Lexapro and Trazodone.  Here is more information about that: 

 

Adverse Reaction to Antidepressants

 

Can you please give us specific information about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Please read the link below for instructions.  This will allow us to give you the best guidance.  I especially need the details of your dosages of mirtazapine - when you took the 15 mg, and then when you took the 7.5 mg.  Are you still taking the Alprazolam? 

 

How to List Drug History in Signature

 

Here is some information about how these drugs actually work.  

 

How Psychiatric Drugs Remodel Your Brain

 

 

This helps you understand what withdrawal syndrome is: 

 

 Video on Recovery from Psych Drugs

 

What is Withdrawal Syndrome?

 

Tapering is best done extremely slowly, and we taper by 10% of the current dose no more than once every 4 weeks, so that the taper becomes exponentially smaller.

 

 Why Taper by 10% of my Dosage  

 

Tips for Tapering Mirtazapine

 

Also, as we are recovering, we suggest keeping things slow, simple, and stable. This is extremely important. 

 

Considerations About Stability Stop Jumping Around

 

Keep it Simple, Slow, and Stable

 

 

When we recover, there are times of feeling OK mixed in with times of feeling bad.  This is called windows and waves.

 

Windows and Waves Pattern of Stabilization

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

Omega 3 Fish Oil

 

Yes, I would suggest that you stabilize on your current dose of Mirtazapine for a while.  Your system has been through a lot with the adverse reactions, and to starting and stopping the different drugs.  It needs some time to sort itself out, and get on an even keel.  

 

I've given you quite a bit of information here.  Please read through it and take time to digest it all.  I'm glad you found us.  It takes time, but eventually, your nervous system will heal from the bad effects of these drugs.   

Edited by getofflex

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06 

Ibuprofen 800 mg, or Tylenol 1000 mg as needed

other meds: Levothyroxine 75 mg

magnesium in small amounts at breakfast, 3 PM 

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy